Hail, Osage
- When
- June 4, 7:18 PM CST
- Where
- Osage County, 8 mi NE of Foraker
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.950, -96.450
8 thunderstorm wind, 7 high wind, 1 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 4, 7:01 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 801 PM CDT SAT JUN 4 2005 .MESOSCALE UPDATE... THE LATEST DEEP LAYER SHEAR ANALYSIS SUPPORTS THE LATEST RADAR TRENDS OF A MIXED MODE OF CONVECTION...EMBEDDED SUPERCELLS WITHIN MULTI-CELL CONVECTION. SOME INCREASE IN SHEAR IS EXPECTED AFTER 04Z IN PARTS OF NORTHEAST OKLAHOMA...BUT IT LIKLELY WILL NOT BE ENOUGH OF A CHANGE TO REVERSE THE CURRENT PROCESS. NEARLY ALL OF THE 2500 J/KG OF CAPE IN THE AREA NOW IS ABOVE 500 MB AND THIS IS LIMITING LOW-LEVEL UPDRAFT ACCELERATION. YET ANOTHER NEGATIVE FOR LONGER LIVED LOW-LEVEL ROTATION IS THE LIMITED STORM-RELATIVE HELICITY GIVEN THE OBSERVED STORM MOTIONS...GENERALLY 50 TO 100 M2/S2. STORM MOTIONS OF A MORE EASTERLY DIRECTION WOULD MORE THAN TRIPLE THE SR-HELICITY. OVERALL LATEST RADAR TRENDS ARE OF LESS ORGANIZED CONVECTION AND GIVEN THE NEGATIVES NOTED ABOVE WE ARE LIKELY TO SEE AN EVOLUTION TO AN ELEVATED LINE OF STORMS AS THE COLD FRONT PUSHES INTO THE AREA FROM THE NORTHWEST AND MERGES WITH THE DRYLINE. THE PRIMARY SEVERE THREAT SEEMS TO BE SHIFTING TO WIND AND HAIL...BUT SOME TORNADO POTENTIAL REMAINS GIVEN ANY RIGHT TURN OF A CELL WOULD SIGNIFICANTLY INCREASE ITS HELICITY AS NOTED ABOVE. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 420 PM CDT SAT JUN 4 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 420 PM CDT SAT JUN 4 2005 ...SIGNIFICANT SEVERE WEATHER POSSIBLE THIS EVENING AND TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. DISCUSSION... CONDITIONS ARE COMING TOGETHER FOR A SIGNIFICANT SEVERE WEATHER EVENT ACROSS THE CENTRAL AND SOUTHERN PLAINS. TORNADO WATCH 393 HAS BEEN ISSUED FOR CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS. A DRY LINE HAS PUSHED INTO WESTERN OKLAHOMA WITH CONVECTIVE INITIATION EXPECTED ALONG AND AHEAD OF THE LINE BETWEEN 4 AND 6 PM. INITIAL CONVECTION WAS ALREADY DEVELOPING OVER SOUTHWEST OKLAHOMA...MOVING TO THE NORTHEAST AT ABOUT 25 MPH. AT THAT RATE...AND IF THE CONVECTION MAINTAINS ITSELF...IT COULD REACH WESTERN PORTIONS OF CREEK OR OKFUSKEE COUNTIES BY AROUND 7 PM. THE AIRMASS IS QUITE MOIST AND UNSTABLE WITH SURFACE DEW POINT TEMPERATURES NEAR 70 AND CAPE VALUES AROUND 3000 TO 4000 JOULES PER KILOGRAM. BULK RICHARDSON VALUES OVER EASTERN OKLAHOMA ARE EXPECTED TO BE WELL ABOVE 50 THIS EVENING...TENDING THE GREATEST THREAT OF SEVERE WEATHER TOWARD LARGE HAIL...ESPECIALLY GIVEN THE HIGH CAPE VALUES AND A WET BULB ZERO HEIGHT AROUND 10,000 FEET. HOWEVER... SUPERCELLS AND THE THREAT OF ISOLATED TORNADOES IS STILL SIGNIFICANT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM WESTERN OSAGE TO WESTERN OKFUSKEE COUNTIES BY AROUND 6 PM. SPOTTER ACTIVATION WILL LIKELY BE NEEDED FARTHER EAST BY MID EVENING...AS THE ANTICIPATED CONVECTIVE COMPLEX MOVES INTO EASTERN OKLAHOMA...AND EVENTUALLY INTO WESTERN ARKANSAS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... PERSISTENT SOUTHWEST FLOW ALOFT WITH EMBEDDED DISTURBANCES...WILL COMBINE WITH A MOIST AND UNSTABLE ATMOSPHERE TO KEEP THUNDERSTORM CHANCES IN THE FORECAST THROUGHOUT MUCH OF THE WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... CONDITIONS AND FORECASTS SHOULD CONTINUE TO BE MONITORED FOR THE POSSIBILITY OF SEVERE WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 332 PM CDT SAT JUN 4 2005 OKZ054-059-064>065-050400- CREEK-OKFUSKEE-OSAGE-PAWNEE- 332 PM CDT SAT JUN 4 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 393 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 4 COUNTIES IN EAST CENTRAL OKLAHOMA OKFUSKEE... IN NORTHEAST OKLAHOMA CREEK... OSAGE... PAWNEE... THIS INCLUDES THE CITIES OF...PAWHUSKA...OKEMAH... PAWNEE AND BRISTOW.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
814 PM CDT SAT JUN 4 2005
OKZ060-050145-
TULSA OK-
814 PM CDT SAT JUN 4 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
TULSA
AT 814 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTH OF GLENPOOL...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...LEONARD...BIXBY...GLENPOOL
AND BROKEN ARROW.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.The Tulsa radar (KINX), 117 km away, was scanning. The volume nearest the first event began at 01:18 UTC.
8 thunderstorm wind, 7 high wind, 1 hail, 1 lightning. Local standard time, as filed.
Thunderstorm winds were estimated to gust to 75 miles an hour by a storm chaser.
Thunderstorm winds were estimated to gust to 75 miles an hour by a storm chaser.
Thunderstorm winds estimated at 75 miles an hour caused roof damage and blew out the windows of a business.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs and power lines near Haskell.
Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs.
Lightning struck the steeple of a church causing a fire. The chuch was destroyed.
High winds caused by a heat burst blew down numerous trees in Hectorville. A tree was also toppled in Morris.
High winds caused by a heat burst uprooted several trees and blew down numerous large tree limbs.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs and power lines.
Trees, tree limbs, and power lines were blown down by high wind caused by a heat burst. As many as 40,000 homes were left without power. A car window was blown out by the winds near 11th Street and Highway 169.
A mesonet site recorded a 61 mph wind gust.
Thunderstorm winds estimated at 70 miles an hour blew out the windows of a hotel. Numerous signs and tree limbs were also blown down.
A heat burst produced wind gusts up to 70 mph, which resulted in downed trees, large tree limbs, and power lines.
High winds from a heat burst caused large tree limbs to be blown down in Catoosa.
High wind produced by a heat burst caused large tree limbs to be blown down in Vinita.
High wind caused by a heat burst caused numerous trees to be blown down in Wagoner. Power lines were also downed. The downed power lines caused a significant power outage. Power was not restored for 27 hours at some homes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455674, 5455672, 5455671, 5455673, 5455669, 5455675, 5455676, 5455747, 5455748, 5455670, 5455749, 5455667, 5455668, 5455752, 5455753, 5455750, 5455751.